Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 67, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jul 3, 2019, 10:33 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It took effect at Jul 3, 2019, 7:00 PM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 10:33 AM CDT (15:33 UTC)
- In effect from
- Jul 3, 2019, 7:00 PM CDT
- Expired
- Jul 5, 2019, 1:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 45 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trempealeau River at Dodge (DDGW3). The gauge peaked at 10.36 ft at Jul 3, 2019, 2:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
579 WGUS43 KARX 031533 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 1033 AM CDT Wed Jul 3 2019 .Recent rainfall has resulted in rises along the Trempealeau River near Dodge. Minor flooding is expected. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-040333- /O.NEW.KARX.FL.W.0067.190704T0000Z-190705T0600Z/ /DDGW3.1.ER.190704T0000Z.190704T0000Z.190704T1200Z.NO/ 1033 AM CDT Wed Jul 3 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Trempealeau River at Dodge. * from this evening to late Thursday night. * At 9:45 AM Wednesday the stage was 10.3 feet. * Flood stage is 10.5 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to near flood stage this evening. * Impact...At 9.5 feet...The entrance road to the Trempealeau National Wildlife Refuge is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ NMB/LPR
3 follow-up statements
638 WGUS83 KARX 040215 FLSARX Flood Statement National Weather Service La Crosse WI 915 PM CDT Wed Jul 3 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-041714- /O.EXT.KARX.FL.W.0067.000000T0000Z-190705T1200Z/ /DDGW3.1.ER.190704T1200Z.190704T1200Z.190704T1800Z.NO/ 915 PM CDT Wed Jul 3 2019 The Flood Warning continues for The Trempealeau River at Dodge. * until Friday morning...Or until the warning is cancelled. * At 8:45 PM Wednesday the stage was 10.2 feet. * Flood stage is 10.5 feet. * Forecast...The river is expected to rise to near flood stage Thursday morning. * Impact...At 9.5 feet...The entrance road to the Trempealeau National Wildlife Refuge is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ MEA
213 WGUS83 KARX 040939 FLSARX Flood Statement National Weather Service La Crosse WI 439 AM CDT Thu Jul 4 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-050038- /O.CON.KARX.FL.W.0067.000000T0000Z-190705T1200Z/ /DDGW3.1.ER.190704T1800Z.190704T1800Z.190704T1800Z.NO/ 439 AM CDT Thu Jul 4 2019 The Flood Warning continues for The Trempealeau River at Dodge. * until Friday morning...Or until the warning is cancelled. * At 3:45 AM Thursday the stage was 10.1 feet. * Flood stage is 10.5 feet. * Forecast...The river is expected to rise to near flood stage today. * Impact...At 9.5 feet...The entrance road to the Trempealeau National Wildlife Refuge is flooded. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$
028 WGUS83 KARX 041201 FLSARX Flood Statement National Weather Service La Crosse WI 701 AM CDT Thu Jul 4 2019 .Water levels on the Trempealeau River near Dodge remain elevated, but will continue to gradually fall through the weekend. Therefore, the flood warning has been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC011-121-041231- /O.CAN.KARX.FL.W.0067.000000T0000Z-190705T1200Z/ /DDGW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 701 AM CDT Thu Jul 4 2019 The Flood Warning is cancelled for The Trempealeau River at Dodge. * At 6:45 AM Thursday the stage was 10.2 feet. * Flood stage is 10.5 feet. * Forecast...The river crested below flood stage at 10.3 feet. The river will continue to fall to 9.8 feet by Friday morning. * Impact...At 9.5 feet...The entrance road to the Trempealeau National Wildlife Refuge is flooded. $$ NMB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 3, 6:45 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 3, 6:45 AM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 645 AM CDT Wed Jul 3 2019 .SHORT TERM...(Today and Tonight) Issued at 308 AM CDT Wed Jul 3 2019 Quiet start to the day with just some convective debris and very light low level flow. This is leading to some patchy valley fog which should burn off quickly come daybreak. Ill defined stationary front still a factor, residing just south of forecast area early this morning and convection riding along it. This boundary will likely come into play next several days as a foci for convection in continued weak low level regime. Initial thinking of how today will play out centered on approach of next short wave topping broad upper trough over central U.S. This is expected to back low level flow somewhat and increase low level moisture transport later in the day. This would also begin to push previously mentioned stationary front a bit northward and fire convection with afternoon instability across mainly southern Minnesota into northeast Iowa. But will also have to watch on-going convection in South Dakota and see if that will translate this far east bringing an earlier convective threat, further north. Storm threat would be fed again by instability with minimal shear available for storm organization. Convection could become more widespread tonight as wave continues to increase moisture transport directly into area. Deeper moisture and warm cloud depth could produce more locally heavy rain with storms, which will likely be the main severe weather threat. Have adjusted storm threats upward as night wears on. Confidence not high enough at this time for any flood related watches, but evolution of threat will certainly be watched closely. .LONG TERM...(Thursday through Tuesday) Issued at 308 AM CDT Wed Jul 3 2019 Confidence in forecast details remains low, at least for the holiday and end of week with convective threat. Convection could be ongoing at the start of the 4th but unclear on how long it will impact the area. Mesoscale models having a tough time resolving details Thursday into Friday. Watching subtle changes in forcing and boundary location, could see a break in convection for a time during the afternoon into the evening. Moisture transport fields a bit weaker as you approach 05.00z so hopefully storm threat will not wash out all celebrations. Another short wave could setup a repeat convective threat on Friday but lots of disagreement on how far north or south that could impact. Again, any severe weather threat looks fairly minimal /per SPC Day 3 outlook/ but will have to watch for convective training and related flood risk. As the weekend approaches, still seeing ideas in the medium range guidance that ridge, and drier northeast flow, could begin to dominate across western Great Lakes. This might limit rain threats just west and south of the area, bringing a bit of a drier few periods. Again, details far from certain but certainly lower rain chances look reasonable in an attempt to find some dry time. By early next week, upper ridge could be flattened somewhat and passing short wave energy will return storm threat. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 645 AM CDT Wed Jul 3 2019 Morning fog will dissipate quickly, have moved up the times to 13Z for VFR. VFR is expected for the period with VCTS possible this afternoon. Future TAFs may include a VCTS CB group as this afternoon a very weakly convergent warm front will move into the TAF area with instability in place. This will probably cause SCT TSRA but the timing and coverage is still of lower confidence to include in the TAF. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Shea LONG TERM...Shea AVIATION...Baumgardt
Hazardous weather outlook, Jul 3, 3:39 AM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 339 AM CDT Wed Jul 3 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-041100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 339 AM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Patchy dense fog is possible in valleys this morning. Use care if driving and you encounter low visibilities. The fog should dissipate by mid morning. Scattered thunderstorms are possible starting this afternoon, mainly west of the Mississippi River, with the threat spreading to all areas tonight. Severe weather is not expected at this time, but stronger storms could produce locally heavy rain, lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Periodic thunderstorm chances continue Thursday and Friday, with a lower risk for storms over the weekend. The threat for severe weather appears low at this time, but stronger storms could produce gusty winds and locally heavy rain. There is also a storm threat early next week, but it is too early to discern severe weather risks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Heavy rainfall totals and any reports of flooding would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Shea
In the hours before
Special weather statement, Jul 3, 5:33 AM CDT, 5 hours before
Special Weather Statement National Weather Service La Crosse WI 533 AM CDT Wed Jul 3 2019 IAZ011-MNZ079-088-096-WIZ032>034-041>044-053-031300- Allamakee-Wabasha-Winona-Houston-Buffalo-Trempealeau-Jackson- La Crosse-Monroe-Juneau-Adams-Vernon- Including the cities of Waukon, Wabasha, Winona, Caledonia, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, and Viroqua 533 AM CDT Wed Jul 3 2019 ...Areas of Dense Fog Early This Morning... Fog has formed in central and west-central Wisconsin this morning, as well as in the Mississippi river valley. Visibilities have been less than 1/4 mile in some locations. Locations experiencing the fog include... Wabasha, Winona, La Crosse, Stoddard, Desoto, Sparta, Tomah, Mauston, Black River Falls, the Root river valley, the Kickapoo valley, and La Crosse river valley. The fog will lift rapidly this morning...improving by 8 am. Slow down and allow extra time to reach your destination. Avoid U-turns on highways as oncoming traffic will not have time to stop. Baumgardt
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:53 PM CDT | Special Weather Statement | ARX | Buffalo, Jackson, Juneau, La Crosse, Monroe, Trempealeau | 52 min |
| Jul 3, 6:18 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 42 min |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.